Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 17, NWS Corpus Christi, TX

August 10, 2005Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Aug 10, 2005, 1:14 AM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2005, 1:14 AM CDT (06:14 UTC)
Expired
Aug 10, 2005, 3:15 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 152 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2005-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4008 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2005-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4008 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 100615
FFWCRP
TXC479-100815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
114 AM CDT WED AUG 10 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 315 AM CDT

* AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED UP TO 2.5 INCHES OF RAIN PER HOUR WITH     
  THESE STORMS...LOCATED 10 MILES NORTHWEST OF LAS TIENDAS NEAR SAN  
  ISABEL CREEK. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...LAS TIENDAS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2802 9995 2783 9988 2793 9941 2817 9949

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 9:31 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 9, 9:31 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
931 PM CDT TUE AUG 9 2005

.UPDATE...00Z REGIONAL SOUNDINGS SHOWED A CAPPING INVERSION THAT
SLOWLY WEAKENED FROM SOUTH TO NORTH AND 700HPA TEMPERATURES AT OR
ABOVE +10 DEGREES CELSISUS(GFS VERIFYING) WHICH COMMONLY SUPRESSES
CONVECTIVE DEVELOPMENT. ORGANIZING MCS WITH SEVERAL OUTFLOW
BOUNDARIES UPSTREAM IS IN RESPONSE TO A MID-LEVEL SHORTWAVE AND
VORTICITY MAXIMA. ANOTHER EAST-WEST ORIENTED OUTFLOW BOUNDARY LIES
JUST NORTH OF THE CWA. 700HPA TEMPERATURES ARE PROGGED TO COOL BELOW
+10 DEGREES CELSIUS OVER MOST OF THE CWA AFTER 06Z WITH 700-300HPA
DIFFERENTIAL CYCLONIC VORTICITY ADVECTION PROVIDING SYNOPTIC-SCALE
ASCENT. GREATEST DYNAMICAL FORCING AND 700HPA COOL ADVECTION OCCURS
INVOF THE NORTHERN CWA BORDER. WILL INDICATE MOSTLY CHANCE POPS
NORTH OF A LAS TIENDAS TO PORT LAVACA LINE AND GENERALLY NIL TO 10%
GHOST POPS SOUTH OF THIS LINE. LITTLE TO NO CHANGE REQUIRED TO THE
REMAINING ELEMENTS.

&&

.MARINE...STRONG NOCTURNAL LOW-LEVEL JET FEEDING THE UPSTREAM MCS
WILL MAINTAIN SCA CONDITIONS ACROSS THE WATERS THE REMAINDER OF THE
NIGHT.

&&

.AVIATION...CONVECTION OFF THE SIERRA MADRE AND OVER THE TEXAS HILL
COUNTRY WILL CONTINUE TO WANE AS IT MOVES SOUTH INTO A MORE STABLE
ATMOSPHERE OVER THE RIO GRANDE PLAINS (KLRD-KCOT LINE).  ANY
REMAINING TSTMS WILL PROVIDE TEMPO MVFR CONDITIONS.  CONVECTION
SHOULD SUBSIDE BY 06Z...IF NOT EARLIER.  NOCTURNAL LLJ OVER THE
IMMEDIATE SOUTHERN COASTAL BEND (KNQI-KCRP-KNGP LINE) WILL ALLOW FOR
SLY 30-35KT LLWS BETWEEN 06-14Z.  GUSTY SURFACE WINDS WILL ALSO BE
ON TAP WEDNESDAY AFTERNOON IN RESPONSE TO A TIGHTENING PRESSURE
GRADIENT/SEA BREEZE COMBINATION.  OVERALL...VFR CONDITIONS SHOULD
GENERALLY PREVAIL OVER SOUTH TX THROUGH WEDNESDAY NIGHT.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SCA GMZ230-235-250-255-270-275.

&&

85/UPDATE
95/AVIATION
Hazardous weather outlook, Aug 9, 10:40 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 PM CDT TUE AUG 9 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-101100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
1040 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TONIGHT

AN UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS ALONG AND NORTH OF A LAS TIENDAS TO SEVEN SISTERS TO
LAKE CORPUS CHRISTI TO POINT COMFORT LINE TONIGHT. SOME OF THE
STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND STRONG GUSTY
WINDS...PRIMARILY NORTH OF HIGHWAY 59.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER LAND MAINLY
DURING THE AFTERNOON AND EVENING HOURS...AND OVER THE WATERS MAINLY
DURING THE MORNING HOURS. HIGH HEAT INDEX VALUES ARE EXPECTED DURING
THE LATE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JM/WC/BB

In the hours before

Special weather statement, Aug 10, 1:03 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
103 AM CDT WED AUG 10 2005

TXZ239-100700-
WEBB-
103 AM CDT WED AUG 10 2005

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES WEST OF LAS TIENDAS...OR 29 MILES WEST
OF ENCINAL...MOVING EAST AT 15 MPH.

PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:13 AM CDTFlash Flood WarningCRPWebb3 hr
Aug 10, 6:04 PM CDTFlash Flood WarningCRPBee116 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.